Alert archive / Missouri / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS St. Louis, MO

February 15, 200817 counties in Illinois; 29 counties in Missouri

NWS St. Louis, MO issued this flash flood watch at Feb 15, 2008, 3:10 PM CST for 17 counties in Illinois; 29 counties in Missouri. It took effect at Feb 16, 2008, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2008, 3:10 PM CST (21:10 UTC)
In effect from
Feb 16, 2008, 6:00 PM CST
Expired
Feb 17, 2008, 12:00 PM CST
In force
18 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 152110
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CST FRI FEB 15 2008

...STORM SYSTEM TO AFFECT REGION SATURDAY NIGHT AND SUNDAY...

.A STORM SYSTEM OVER THE SOUTHWESTERN US WILL BEGIN TO LIFT OUT
DURING THE DAY ON SATURDAY...MOVING INTO EASTERN MISSOURI BY
SUNDAY MORNING...THEN INTO THE GREAT LAKES REGION BY SUNDAY
EVENING. LOW LEVEL MOISTURE WILL BE ON THE INCREASE...WITH
EXCESSIVE RAINFALL A POSSIBILITY BEGINNING SATURDAY NIGHT AND
CONTINUING THROUGH SUNDAY MORNING...BEFORE CHANGING TO SNOW.

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-160915-
/O.NEW.KLSX.FF.A.0002.080217T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
310 PM CST FRI FEB 15 2008

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...
  BOND IL...BROWN IL...CALHOUN IL...CLINTON IL...FAYETTE IL...
  GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...
  MONROE IL...MONTGOMERY IL...PIKE IL...RANDOLPH IL...ST. CLAIR 
  IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...
  CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON...
  JEFFERSON...KNOX...LEWIS...LINCOLN...MADISON...MARION...
  MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS...
  REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...
  ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND WASHINGTON.

* FROM SATURDAY EVENING THROUGH SUNDAY MORNING

* EXCESSIVE RAINFALL IS POSSIBLE SATURDAY NIGHT AND SUNDAY
  MORNING...WITH ONE TO TWO INCHES OF RAIN POSSIBLE. THE HEAVIEST
  AMOUNTS WILL EXTEND FROM CENTRAL MISSOURI THROUGH NORTHEAST
  MISSOURI AND INTO WEST CENTRAL ILLINOIS. 

* AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW
  WEEKS...THE GROUND ACROSS MOST OF THE REGION HAS BECOME
  SATURATED. IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A FLASH
  FLOODING THREAT.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

BYRD
6 follow-up statements
000 
WGUS63 KLSX 160958
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CST SAT FEB 16 2008

...STORM SYSTEM TO AFFECT REGION TONIGHT AND SUNDAY...

.A STORM SYSTEM OVER THE SOUTHWESTERN US WILL BEGIN TO LIFT OUT
INTO THE SOUTHERN PLAINS TODAY...THEN MOVE INTO EASTERN MISSOURI
BY SUNDAY MORNING...AND INTO THE GREAT LAKES REGION BY SUNDAY
EVENING. LOW LEVEL MOISTURE WILL BE ON THE INCREASE...WITH
EXCESSIVE RAINFALL A POSSIBILITY BEGINNING TONIGHT AND CONTINUING
THROUGH SUNDAY MORNING...BEFORE CHANGING TO SNOW.

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-162200-
/O.CON.KLSX.FF.A.0002.080217T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
358 AM CST SAT FEB 16 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL...
  CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. 
  IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD...
  FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...LEWIS...
  LINCOLN...MADISON...MARION...MONITEAU...MONROE...MONTGOMERY...
  OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. 
  FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...
  WARREN AND WASHINGTON.

* FROM THIS EVENING THROUGH SUNDAY MORNING

* EXCESSIVE RAINFALL IS POSSIBLE TONIGHT AND SUNDAY MORNING...WITH
  ONE TO TWO INCHES OF RAIN POSSIBLE. THE HEAVIEST AMOUNTS WILL
  EXTEND FROM CENTRAL MISSOURI THROUGH NORTHEAST MISSOURI AND INTO
  WEST CENTRAL ILLINOIS.

* AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST 
  FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION HAS BECOME 
  SATURATED. IT WILL TAKE VERY LITTLE HEAVY RAIN TO PRODUCE A 
  FLASH FLOODING THREAT. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

GKS
000 
WGUS63 KLSX 162055
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CST SAT FEB 16 2008

...STORM SYSTEM TO AFFECT REGION THROUGH SUNDAY...

.A STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE NORTHEASTWARD
INTO CENTRAL MISSOURI BY SUNDAY MORNING...AND INTO THE GREAT LAKES
REGION BY SUNDAY EVENING. ABUNDANT LOW LEVEL MOISTURE WILL MAKE
EXCESSIVE RAINFALL A POSSIBILITY TONIGHT THROUGH SUNDAY MORNING...
BEFORE THE PRECIPITATION CHANGES TO SNOW.


ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171030-
/O.CON.KLSX.FF.A.0002.080217T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
255 PM CST SAT FEB 16 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL...
  CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. 
  IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD...
  FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...LEWIS...
  LINCOLN...MADISON...MARION...MONITEAU...MONROE...MONTGOMERY...
  OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. 
  FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...
  WARREN AND WASHINGTON.

* FROM 6 PM CST THIS EVENING THROUGH SUNDAY MORNING

* EXCESSIVE RAINFALL IS POSSIBLE TONIGHT AND SUNDAY MORNING...
  WITH ONE TO TWO INCHES OF RAIN POSSIBLE. THE HEAVIEST AMOUNTS 
  WILL EXTEND FROM CENTRAL MISSOURI THROUGH NORTHEAST MISSOURI 
  AND INTO WEST CENTRAL ILLINOIS. 

* AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW 
  WEEKS...THE GROUND ACROSS MOST OF THE REGION HAS BECOME
  SATURATED. IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO
  PRODUCE A FLASH FLOODING THREAT.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

TES
000 
WGUS63 KLSX 170954
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
354 AM CST SUN FEB 17 2008

...FLOODING WILL CONTINUE THIS MORNING...

.LOW PRESSURE OVER WESTERN MISSOURI EARLY THIS MORNING WILL RACE
NORTHEASTWARD INTO NORTHERN ILLINOIS BY NOON. THIS STORM SYSTEM
WILL BRING ADDITIONAL RAINFALL TO THE REGION THIS MORNING THAT
RECEIVED LOCALLY HEAVY RAINFALL OVERNIGHT. 

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171800-
/O.CON.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
354 AM CST SUN FEB 17 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...ADAMS IL...BOND IL...BROWN IL...
  CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...PIKE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. 
  IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD...
  FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...LEWIS...
  LINCOLN...MADISON...MARION...MONITEAU...MONROE...MONTGOMERY...
  OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. CHARLES...ST. 
  FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...
  WARREN AND WASHINGTON.

* UNTIL NOON CST TODAY

* ADDITIONAL RAINFALL OF UP TO ONE HALF INCH IS EXPECTED OVER
  AREAS THAT RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT.
 
* AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST FEW
  WEEKS...THE GROUND ACROSS MOST OF THE REGION IS SATURATED OR
  FROZEN. ANY ADDITIONAL RAINFALL WILL GO IMMEDIATELY INTO RUNOFF.
  FLOODING OF STREAMS AND SURROUNDING LOW LYING AREAS WILL
  CONTINUE DURING THE MORNING HOURS BEFORE THE RAIN DIMINISHES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND IF
FLOODING OCCURS.

$$

BRITT
000 
WGUS63 KLSX 171213
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
613 AM CST SUN FEB 17 2008

...FLOODING WILL CONTINUE THIS MORNING...

.LOW PRESSURE OVER WESTERN MISSOURI EARLY THIS MORNING WILL RACE
NORTHEASTWARD INTO NORTHERN ILLINOIS BY NOON. THIS STORM SYSTEM
WILL BRING ADDITIONAL RAINFALL TO THE REGION THIS MORNING THAT
RECEIVED LOCALLY HEAVY RAINFALL OVERNIGHT.

ILZ058>060-064-065-069-070-074-079-099>102-MOZ075-171315-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-STE. GENEVIEVE-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE
613 AM CST SUN FEB 17 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND SOUTHEAST
MISSOURI HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS MOVED EAST OF
THE AREA...AND ONLY MINOR ADDITIONAL RAINFALL ACCUMULATION IS
EXPECTED THIS MORNING.

$$

ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059>065-
072>074-084-085-099-171800-
/O.CON.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION-
MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
613 AM CST SUN FEB 17 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL AND 
  PIKE IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...
  CRAWFORD...FRANKLIN...GASCONADE...IRON...JEFFERSON...KNOX...
  LEWIS...LINCOLN...MADISON...MARION...MONITEAU...MONROE...
  MONTGOMERY...OSAGE...PIKE...RALLS...REYNOLDS...SHELBY...ST. 
  CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...WARREN 
  AND WASHINGTON.

* UNTIL NOON CST TODAY

* ADDITIONAL RAINFALL OF UP TO ONE HALF INCH IS EXPECTED OVER 
  AREAS THAT RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT. 

* AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST 
  FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION IS SATURATED 
  OR FROZEN. ANY ADDITIONAL RAINFALL WILL GO IMMEDIATELY INTO 
  RUNOFF. FLOODING OF STREAMS AND SURROUNDING LOW LYING AREAS 
  WILL CONTINUE DURING THE MORNING HOURS BEFORE THE RAIN 
  DIMINISHES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND IF
FLOODING OCCURS.

$$

CVKING/BRITT
000 
WGUS63 KLSX 171557
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CST SUN FEB 17 2008

MOZ061>065-072>074-084-085-099-171700-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
957 AM CST SUN FEB 17 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI HAS BEEN CANCELLED. 

PERSISTENT MODERATE TO HEAVY RAIN CHANCES HAVE COME TO AN END
ACROSS THE AREA...WITH SCATTERED COVERAGE LIGHT SHOWERS EXPECTED
FOR THE REMAINDER OF THE DAY. THIS WILL RESULT IN MINIMAL
ADDITIONAL RAINFALL.

THERE IS SOME FLOODING THAT REMAINS ONGOING...PRIMARILY OVER LOW
WATER CROSSINGS IN SOUTHEAST MISSOURI...THAT WAS CAUSED FROM THE
HEAVY RAINFALL LAST NIGHT. THIS IS EXPECTED TO SUBSIDE BY EARLY
AFTERNOON...WITH NO NEW FLOODING EXPECTED.

$$

ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060-
171800-
/O.CON.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION-
MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
957 AM CST SUN FEB 17 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL AND 
  PIKE IL. IN MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE...
  GASCONADE...KNOX...LEWIS...LINCOLN...MARION...MONITEAU...
  MONROE...MONTGOMERY...OSAGE...PIKE...RALLS...SHELBY AND WARREN.

* UNTIL NOON CST TODAY

* ADDITIONAL RAINFALL OF UP TO ONE HALF INCH IS POSSIBLE OVER
  AREAS THAT RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT.

* AFTER SEVERAL ROUNDS OF SNOW...SLEET AND RAIN OVER THE PAST 
  FEW WEEKS...THE GROUND ACROSS MOST OF THE REGION IS SATURATED 
  OR FROZEN. ANY ADDITIONAL RAINFALL WILL GO IMMEDIATELY INTO 
  RUNOFF. FLOODING OF STREAMS AND SURROUNDING LOW LYING AREAS 
  WILL CONTINUE DURING THE MORNING HOURS BEFORE THE RAIN 
  DIMINISHES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND IF
FLOODING OCCURS.

$$

TES
000 
WGUS63 KLSX 171747
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CST SUN FEB 17 2008

ILZ095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060-
171900-
/O.EXP.KLSX.FF.A.0002.000000T0000Z-080217T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-KNOX-LEWIS-SHELBY-MARION-
MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
1147 AM CST SUN FEB 17 2008

...FLASH FLOOD WATCH WILL EXPIRE AT NOON CST TODAY...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI WILL
EXPIRE AT NOON CST TODAY. 

PRECIPITATION INTENSITY HAS LIGHTENED CONSIDERABLY ACROSS THE AREA
AND IS EXPECTED TO CHANGE OVER TO SNOW WITHIN THE NEXT FEW
HOURS...THEREBY ENDING ANY NEW FLOOD THREAT. THERE ARE SOME FLOODS
CURRENTLY ONGOING...MAINLY SOUTH OF THE MISSOURI RIVER...AT LOW
WATER CROSSINGS...AND THESE ARE EXPECTED TO SUBSIDE DURING THE
AFTERNOON.

$$

TES

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Feb 15, 2:57 PM CST, 13 minutes earlier.

Area forecast discussion, Feb 15, 2:57 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CST FRI FEB 15 2008

.DISCUSSION...
RIDGE OF HIGH PRESSURE WILL CONTINUE TO SLOWLY SINK TO THE SOUTHEAST
OVER THE NEXT 24 HOURS. IN THE MEANTIME... MAIN FORECAST ISSUE IN
THE SHORT TERM IS STORM SYSTEM THAT WILL AFFECT THE REGION BEGINNING
SATURDAY THROUGH MONDAY MORNING. FOR TODAY...CLOUDS HAVE CLEARED OUT
OF NORTHERN PORTIONS OF CWA WITH TEMPS RANGING FROM THE MID 20S TO
MID 30S.

FOR TONIGHT...CLOUDS WILL REMAIN OVER SOUTHERN HALF OF CWA WITH LOW
TEMPS AROUND 10 DEGREES FAR NORTH TO UPPER 20S FAR SOUTH.

ON SATURDAY WILL SEE CLOUDS ON THE INCREASE AS MOISTURE STREAMS
NORTHWARD BACK INTO THE AREA AHEAD OF NEXT WEATHER SYSTEM. 12Z MODEL
RUNS CONTINUE TO SLIDE SFC LOW A LITTLE FURTHER TO OUR WEST AS IT
MOVES THROUGH SATURDAY NIGHT AND SUNDAY. THE LOW TRACKS FROM EASTERN
TEXAS INTO NORTHEAST OK BY 06Z SUN...THEN INTO EAST CENTRAL
MO...JUST NW OF ST. LOUIS BY 12Z SUN. THIS CONTINUES TO SET UP A
NICE TROWAL STRUCTURE BUT NOW IT IS FURTHER WEST OVER WESTERN
MO...WITH HEAVIEST SNOW BAND FROM NORTHEASTERN KANSAS THROUGH
NORTHWESTERN MO...THEN NORTHEASTWARD TO SOUTHEASTERN WI. ANOTHER
QUESTION IS SPEED OF SYSTEM...MODELS INDICATE CLOSED LOW AT 500MB TO
OPEN UP AND BEGIN TO LIFT SYSTEM RAPIDLY TO THE NORTHEAST DURING THE
DAY ON SUNDAY. THIS COULD LOWER SNOWFALL AMOUNTS IF THIS OCCURS.

SO FOR NOW WILL HAVE SHOWERS DEVELOPING AND MOVING INTO CENTRAL MO
BY SATURDAY AFTERNOON...THEN QUICKLY SPREAD OVER ENTIRE REGION
SATURDAY EVENING. HAVE RAISED POPS TO CATEGORICAL SATURDAY NIGHT AND
SUNDAY MOST LOCATIONS...WITH HEAVY RAIN BEST BET SATURDAY NIGHT...SO
HAVE ISSUED A FLASH FLOOD WATCH FROM 00Z SUN TO 18Z SUNDAY. THIS
WILL BE AGGRAVATED BY SOME ISOLATED THUNDERSTORMS AS WELL...
ESPECIALLY OVER SOUTHERN SECTIONS OF CWA LATE SATURDAY NIGHT AND
EARLY SUNDAY MORNING.

ON SUNDAY...THE RAIN TO CHANGE OVER TO SNOW FROM NORTHWEST TO
SOUTHEAST. COULD SEE BETWEEN 2 TO 5 INCHES IN NORTHERN 2
COUNTIES...KNOX AND LEWIS. JUST SOUTH OF THIS AREA...MAINLY ALONG
AND NORTH OF A COLUMBIA TO PITTSFIELD LINE...COULD SEE 1 TO 2 INCHES.

SNOW TO COME TO AN END BY MONDAY MORNING WITH RIDGE BUILDING IN ONCE
AGAIN. BY LATE TUESDAY RIDGE TO MOVE OFF TO OUR EAST ALLOWING
SOUTHERLY WINDS TO RETURN ONCE AGAIN AND SEE TEMPS WARM UP INTO THE
LOW 30S TO LOW 40S TUESDAY...AND UPPER 30S TO LOWER 50S ON WEDNESDAY
AND THURSDAY. EXTENDED MODELS CONTINUE TO INDICATE ANOTHER SYSTEM TO
AFFECT AREA BEGINNING WEDNESDAY NIGHT...SO HAVE RAISED POPS TO LOW
CHANCE CATEGORY FOR REMAINDER OF FORECAST PERIOD...WITH RAIN A GOOD
BET.

BYRD
&&

.AVIATION...
FOR THE 18Z TAFS...
HIGH PRESSURE COVERED THE MIDWEST LATE THIS MORNING AND WAS CENTERED
OVER IA. THIS SYSTEM WILL MOVE OFF TO THE EAST DURING THE PERIOD,
AND BY SATURDAY NOON WILL BE CENTERED OVER THE OH VALLEY. WINDS WILL
SHIFT AROUND TO THE SOUTHEAST SATURDAY MORNING. EXPECT VFR
CONDITIONS TO CONTINUE THROUGH NOON SATURDAY.

TPS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
     IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-
     MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST.
     CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
     GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE
     IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-
     MONROE IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-
     WASHINGTON IL.
&&

WFO LSX
Hazardous weather outlook, Feb 15, 3:02 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
302 PM CST FRI FEB 15 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
302 PM CST FRI FEB 15 2008

...FLASH FLOOD WATCH FROM 6 PM SATURDAY TO 12 PM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM CURRENTLY OVER THE SOUTHWESTERN UNITED STATES WILL
MOVE NORTHEAST AND BRING WIDESPREAD PRECIPITATION TO THE AREA
SATURDAY NIGHT AND SUNDAY. WHILE THE EXACT TRACK OF THIS STORM
REMAINS UNCERTAIN...IT APPEARS AT THIS TIME THAT THERE WILL BE
SOME ACCUMULATING SNOW IN AREAS NORTH OF INTERSTATE 70 ON
SUNDAY...WITH SEVERAL INCHES OF SNOW POSSIBLE OVER NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THIS STORM SYSTEM. A FLASH FLOOD
WATCH IS IN EFFECT FOR THE ENTIRE AREA FROM SATURDAY EVENING UNTIL
SUNDAY NOON.

THE STORM SYSTEM WILL MOVE INTO MICHIGAN BY SUNDAY EVENING. THE
SYSTEM WILL PULL DOWN MUCH COLDER AIR INTO THE REGION BY
PRESIDENTS DAY. OCCASIONAL FLURRIES AND BLUSTERY WINDS CAN BE
EXPECTED AS A RESULT.

THERE IS A CHANCE OF SNOW ON THURSDAY AS YET ANOTHER STORM SYSTEM
MOVES OUT OF THE SOUTHERN ROCKIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

Nearby

Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.